Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 404, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 13, 1997, 6:45 PM CDT for Cotton County, Tillman County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 13, 1997, 6:45 PM CDT (23:45 UTC)
- Expired
- Aug 13, 1997, 7:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Cotton County, OK, Tillman County, OK
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 11.8 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 444 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 132346 RRA
SVROKC
OKC033-141-140030-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
645 PM CDT WED AUG 13 1997
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A SEVERE
THUNDERSTORM WARNING EFFECTIVE UNTIL 730 PM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES
IN SOUTHWESTERN OKLAHOMA
WESTERN COTTON AND EASTERN TILLMAN
INCLUDING THE FOLLOWING LOCATIONS
DEVOL AND GRANDFIELD
AT 645 PM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4
MILES NORTH OF GRANDFIELD. QUARTER SIZE HAIL AND WINDS IN EXCESS OF
55 MPH ARE POSSIBLE WITH THIS STORM.
THE STORM WAS MOVING NORTHEAST AROUND 10 MPH.
MOVE TO AN INTERIOR ROOM AWAY FROM WINDOWS AND ELECTRICAL
APPLIANCES. HEAVY RAINS MAY QUICKLY FLOOD ROADWAYS -- DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
CJS
LAT...LON 3417 9853 3416 9878 3439 9872 3440 9854What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:30 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Aug 13, 3:30 PM CDT, 3 hours 15 minutes before
FPUS3 KOKC 132030 AFDOKC AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 330 PM CDT WED AUG 13 1997 STNRY FNT FM SRN AR ACRS NRN TX APRS TO BE BREAKING DOWN AND ITS REMAINS WL PRBLY MOVE NWD AS A WRM FNT TNGT AND THU. MEANWHILE A FAIRLY VIG (FOR AUG) S/W FCST TO CROSS THE FA TNGT AND FRI. TSTMS HV ALREADY BROKEN OUT ALG AND JUST TO THE N OF THE FNT THRU NRN TX THIS AFTN WHILE SOME SPRINKLES FM MID LVL CLDS LINGER IN W CNTRL OK. WL GO WITH FIRST PD POPS RANGING FM 50 PCT IN THE SOUTH TO 20 IN THE N TNGT AND THEN GRDLY END PCPN FM W TO E FRI AND FRI NGT. WL MENTION PSBLTY OF LCLY HVR RAINS IN SERN OK ZONES TNGT. WL TREND TWD THE WRMR FWC TEMPS. FCSTID = 12 OKC 70 91 72 94 / 30 20 20 10 HBR 70 93 71 96 / 30 20 20 10 SPS 73 94 74 97 / 50 30 30 10 GAG 67 92 70 95 / 20 20 20 10 PNC 69 92 74 96 / 20 20 20 10 DUA 73 94 75 95 / 50 40 30 20 .OKC... OK...NONE. TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 6:06 PM CDT | Flash Flood Warning | OUN | Choctaw | 114 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.